Alert archive / New Jersey / Areal Flood Advisories in 2012
Areal Flood Advisory 195, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this areal flood advisory at Sep 4, 2012, 4:44 AM EDT for Ocean County, New Jersey. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Sep 4, 2012, 4:44 AM EDT (08:44 UTC)
- Expired
- Sep 4, 2012, 6:52 AM EDT
- In force
- 2 hr
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
County Ocean County, NJ
The radar
The Philadelphia radar (KDIX), 16 km from the middle of the area, began a volume at 08:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 8.7 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1378 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood advisory went out at Sep 4, 4:30 AM EDT, 14 minutes earlier.
Area forecast discussion, Sep 4, 4:30 AM EDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 430 AM EDT TUE SEP 4 2012 .SYNOPSIS... A WARM FRONT EXTENDED EASTWARD FROM LOW PRESSURE IN THE OHIO RIVER VALLEY TO MARYLAND AND DELAWARE AND THE ADJACENT COASTAL WATERS EARLY THIS MORNING. THE LOW IS FORECAST TO DRIFT TO THE NORTHEAST AND IT SHOULD PULL THE FRONT SLOWLY TO THE NORTH DURING TODAY AND TONIGHT. AS THE LOW REACHES THE VICINITY OF MAINE AND CANADA'S MARITIME PROVINCES ON WEDNESDAY NIGHT, IT IS EXPECTED TO PULL A TRAILING FRONTAL BOUNDARY THROUGH OUR REGION. A COLD FRONT FROM THE NORTHWEST IS FORECAST TO ARRIVE EARLY ON FRIDAY FOLLOWED BY WEAK HIGH PRESSURE. SLOW MOVING LOW PRESSURE AND A FRONTAL BOUNDARY FROM THE WEST MAY INFLUENCE OUR REGION OVER THE WEEKEND AND INTO MONDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... CNVTV ACTVTY DEFINITELY INCREASED DURG LATE EVE INTO THE OVERNIGHT HOURS. IT HAS BEEN ORIENTED IN A MAINLY W-E BAND ACROSS SRN AND SE PA INTO SRN NJ. NOT EXACTLY CLEAR WHAT IS DRIVING THIS LATEST ROUND EXCEPT THAT THE AMS CONTS TO BE VERY MOIST AND SMWHT UNSTABLE... ESPCLY ACRS THE CNTRL AND SRN PARTS OF OUR FCST AREA. LATEST RAP MODEL DOES SHOW GOOD UVV OVER THE AREA. STORMS ARE PRODUCING LCLLY HVY RAIN AND SOME FLOODING...BUT FORTUNATELY THE WORST OF IT SEEMS TO BE OVER SMWHT SPARSELY POPULATED AREAS IN SRN NJ. CNVTN IS EXPECTED TO CONT FOR A FEW MORE HRS WITH PERHAPS A SLOW NWD SHIFT. OTRW HAVE GENLY MAINTAINED THE CURRENT FCST WITH LIKELY POPS FOR MOST OF THE AREA THROUGH TUESDAY. ELY WINDS EARLY THIS MORN SHOULD INCR AND BECOME SLY BY AFTN. MAX TEMPS ARE A BLEND OF MAV/MET GUIDANCE. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM WEDNESDAY/... LOW PRES OVER ERN OH IS FCST TO TRACK NEWD INTO UPSTATE NY DURG THIS PD...WITH A CDFNT TRAILING SWWD. HWVR OUR FCST AREA WILL REMAIN IN THE MOIST TROPICAL AMS AHD OF THE FNT AND THUS THE POTENTIAL FOR HEAVY SHOWERS AND TSTMS WILL CONT. THERE SHOULD BE ENOUGH OF A PRES GRADIENT TO MAINTAIN LIGHT SLY WINDS OVERNIGHT. MIN TEMPS SHOULD BE SIMILAR TO EARLY THIS MORNING. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... ON WEDNESDAY MORNING, THE AXIS OF DEEP MOISTURE WILL EXTEND THROUGH OUR FORECAST AREA. PRECIPITABLE WATER VALUES SHOULD BE IN EXCESS OF 2 INCHES AT MOST LOCATIONS. A LOW LEVEL JET IS EXPECTED TO EXTEND FROM THE CAROLINAS TO NEW ENGLAND AT THAT TIME. BOTH FEATURES ARE ANTICIPATED TO DRIFT EASTWARD ON WEDNESDAY. HOWEVER, THE THREAT OF HEAVY RAIN WILL REMAIN THROUGH MUCH OF THE DAY, DECREASING SLOWLY FROM WEST TO EAST. AS A RESULT, THE FLASH FLOOD WATCH WILL BE EXTENDED INTO WEDNESDAY EVENING. A MID LEVEL SHORT WAVE OVER THE DAKOTAS EARLY THIS MORNING IS FORECAST TO WORK ITS WAY TO THE EAST. THE FEATURE IS EXPECTED TO PASS OVERHEAD FROM WEDNESDAY AFTERNOON INTO WEDNESDAY EVENING. IT WILL HELP TO KICK THE DEEP MOISTURE OFF THE COAST ON WEDNESDAY NIGHT, FURTHER DECREASING THE POTENTIAL FOR HEAVY RAIN IN OUR REGION. FOR THURSDAY, THERE WILL REMAIN SOME INSTABILITY IN OUR REGION AS ANOTHER MID LEVEL SHORT WAVE APPROACHES FROM THE NORTHWEST. AS A RESULT, WE WILL KEEP THE MENTION OF A CHANCE OF SHOWERS AND THUNDERSTORMS. THE SHORT WAVE IS EXPECTED TO PASS OVERHEAD ON THURSDAY AFTERNOON. A SURFACE COLD FRONT ASSOCIATED WITH THE FEATURE SHOULD ARRIVE FOR LATE THURSDAY NIGHT AND EARLY FRIDAY. WEAK HIGH PRESSURE AND DRY AIR ARE EXPECTED TO FOLLOW FOR FRIDAY INTO FRIDAY NIGHT. A MID LEVEL TROUGH IS ANTICIPATED TO DIG OVER THE EASTERN HALF OF THE COUNTRY FOR THE WEEKEND AND INTO THE EARLY PART OF THE NEW WEEK. CONDITIONS ARE FORECAST TO BECOME UNSETTLED AGAIN DURING THAT PERIOD WITH A CHANCE OF PRECIPITATION. TEMPERATURES MAY BE SLIGHTLY ABOVE NORMAL FOR WEDNESDAY THROUGH FRIDAY AND NEAR NORMAL FOR SATURDAY THROUGH MONDAY. && .AVIATION /09Z TUESDAY THROUGH SATURDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. IFR CIGS SHOULD PREVAIL OVERNIGHT BUT VSBYS WILL REMAIN HIGH... EXCEPT IN HEAVY SHOWERS OR ISOLD TSTMS. THESE CONDS WILL PERSIST INTO TUE MORNING BUT SHOULD IMPROVE SMWHAT BY MID MORNING. MAINLY VFR CONDS ARE EXPECTED BY TUE AFTN. HWVR...SHWRS/TSTMS FROM TIME TO TIME WILL RESULT IN PERIODS OF MVFR TO IFR CIGS/VSBYS BUT IN GENERAL THESE SHOULD NOT LAST VERY LONG AT ANY GIVEN SITE. TAFS WILL BE UPDATED BASED ON SHORT-TERM FCSTS WITH AS MUCH LEAD TIME AS POSSIBLE. WINDS OVERNIGHT WILL BE LIGHT ELY BUT ARE FCST TO BECOME SLY BY MID DAY TUE AND BECOME A LITTLE STRONGER. OUTLOOK... WEDNESDAY...SHOWERS LIKELY WITH A CHANCE OF THUNDERSTORMS. THERE IS THE POTENTIAL FOR PERIODS OF MODERATE TO HEAVY RAIN ACCOMPANIED BY MVFR OR IFR CONDITIONS. MVFR OR IFR CONDITIONS ARE ALSO POSSIBLE IN MORNING FOG, HAZE AND LOW CLOUDS. WEDNESDAY NIGHT AND THURSDAY...MAINLY VFR WITH A CHANCE OF SHOWERS AND THUNDERSTORMS. MVFR OR IFR CONDITIONS ARE ALSO POSSIBLE IN LATE NIGHT AND EARLY MORNING FOG, HAZE AND LOW CLOUDS. THURSDAY NIGHT THROUGH FRIDAY NIGHT...MAINLY VFR. SATURDAY...MAINLY VFR WITH A CHANCE OF SHOWERS AND THUNDERSTORMS. && .MARINE... SELY WINDS OVER THE COASTAL WATERS WILL BECOME MORE SLY TODAY AS THE FNTL BNDRY ACROSS DELMARVA GRDLY LIFTS NWD. WINDS AND SEAS ARE EXPECTED TO INCREASE A BIT TONIGHT AND COULD APPROACH SCA CONDS AT TIMES. SITN APPEARS MARGINAL HWVR SO WILL HOLD OFF ISSUING ANY ADVISORIES FOR NOW. SCATTERED SHOWER AND TSTM ACTVTY WILL CONT WITH LCLLY POOR VSBYS AND HIGHER WINDS NEAR TSTMS. OUTLOOK... A WARM FRONT IS FORECAST TO LIFT SLOWLY OVER THE COASTAL WATERS OF DELAWARE AND NEW JERSEY DURING TODAY WITH ANOTHER FRONTAL BOUNDARY ARRIVING FROM THE WEST ON WEDNESDAY NIGHT. A COLD FRONT FROM THE NORTHWEST IS ANTICIPATED FOR EARLY FRIDAY. WIND SPEEDS AND GUSTS SHOULD REMAIN LESS THAN 25 KNOTS THROUGH THE PERIOD. FROM WEDNESDAY THROUGH SATURDAY, LONG PERIOD SWELLS FROM DISTANT TROPICAL SYSTEM LESLIE ARE FORECAST TO AFFECT THE COASTAL WATERS OF DELAWARE AND NEW JERSEY. WAVE HEIGHTS ON OUR OCEAN WATERS SHOULD BE 5 FEET OR GREATER DURING THAT PERIOD WITH A SMALL CRAFT ADVISORY LIKELY. && .RIP CURRENTS... LONG PERIOD SWELLS FROM DISTANT TROPICAL SYSTEM LESLIE ARE FORECAST TO AFFECT THE COASTS OF DELAWARE AND NEW JERSEY INTO AT LEAST THE EARLY PART OF NEXT WEEK. AS A RESULT, A PROLONGED PERIOD WITH A MODERATE TO HIGH RISK OF RIP CURRENTS IS ANTICIPATED. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR PAZ067>071. NJ...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR NJZ015>019. DE...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR DEZ001. MD...NONE. MARINE...NONE. && SYNOPSIS...IOVINO NEAR TERM...AMC SHORT TERM...AMC LONG TERM...IOVINO AVIATION...AMC/IOVINO MARINE...AMC/IOVINO RIP CURRENTS...IOVINO
Hazardous weather outlook, Sep 4, 4:35 AM EDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 435 AM EDT TUE SEP 4 2012 DEZ002-003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-020>023-027- PAZ054-055-060>062-050845- KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-SUSSEX- WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-OCEAN- CUMBERLAND-ATLANTIC-CAPE MAY-SOUTHEASTERN BURLINGTON-CARBON-MONROE- BERKS-LEHIGH-NORTHAMPTON- 435 AM EDT TUE SEP 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. LOCALLY HEAVY RAINFALL AND SOME FLOODING IS POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. LOCALLY HEAVY RAINFALL AND SOME FLOODING IS POSSIBLE ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001-NJZ015>019-PAZ067>071-050845- NEW CASTLE-MERCER-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 435 AM EDT TUE SEP 4 2012 ...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ004-NJZ014-024>026-050845- DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC-COASTAL OCEAN- 435 AM EDT TUE SEP 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. THERE IS A MODERATE RISK OF RIP CURRENTS. LOCALLY HEAVY RAINFALL AND SOME FLOODING IS POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. LONG PERIOD SWELLS FROM DISTANT TROPICAL SYSTEM LESLIE ARE FORECAST TO AFFECT THE COASTS OF DELAWARE AND NEW JERSEY INTO AT LEAST THE EARLY PART OF NEXT WEEK. AS A RESULT, A PROLONGED PERIOD WITH A MODERATE TO HIGH RISK OF RIP CURRENTS IS ANTICIPATED. LOCALLY HEAVY RAINFALL AND SOME FLOODING IS POSSIBLE ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-050845- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 435 AM EDT TUE SEP 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 9:28 PM EDT | Areal Flood Advisory | PHI | Burlington, Ocean | 3 hr |
| Sep 4, 12:05 AM EDT | Areal Flood Advisory | PHI | Atlantic, Burlington, Monmouth, Ocean | 4 hr |
| Sep 4, 1:25 AM EDT | Areal Flood Advisory | PHI | Burlington, Mercer, Middlesex, Monmouth, Ocean, Somerset | 4 hr |
| Sep 4, 1:34 AM EDT | Flash Flood Warning | PHI | Burlington, Ocean | 6 hr |
| Sep 4, 1:55 AM EDT | Areal Flood Advisory | PHI | Atlantic, Burlington, Camden, Gloucester | 4 hr |
| Sep 4, 3:41 AM EDT | Areal Flood Advisory | PHI | Burlington, Camden | 2 hr |
| Sep 4, 3:48 AM EDT | Areal Flood Advisory | PHI | Ocean | 3 hr |
| Sep 4, 4:55 AM EDT | Small Craft Advisory | PHI | 47 hr | |
| Sep 4, 6:47 AM EDT | Areal Flood Warning | PHI | Burlington, Ocean | 3 hr |
| Sep 4, 12:08 PM EDT | Areal Flood Warning | PHI | Atlantic, Burlington, Camden, Mercer, Middlesex, Monmouth and 2 more | 4 hr |
| Sep 4, 12:15 PM EDT | Areal Flood Warning | PHI | Atlantic, Camden, Cumberland, Gloucester, Salem | 106 min |
| Sep 4, 12:39 PM EDT | Rip Current Statement | PHI | Atlantic, Cape May, Monmouth, Ocean | 56 hr |
| Sep 4, 1:13 PM EDT | Severe Thunderstorm Warning | PHI | Monmouth, Ocean | 62 min |
| Sep 4, 1:36 PM EDT | Flash Flood Warning | PHI | Monmouth, Ocean | 4 hr |
| Sep 4, 1:47 PM EDT | Flash Flood Warning | PHI | Burlington, Camden, Gloucester, Mercer | 3 hr |
| Sep 4, 1:58 PM EDT | Special Weather Statement | PHI | Burlington | 62 min |
| Sep 4, 2:11 PM EDT | Special Weather Statement | PHI | Monmouth | 34 min |
| Sep 4, 2:22 PM EDT | Areal Flood Advisory | PHI | Hunterdon, Mercer, Somerset, Warren | 4 hr |
| Sep 4, 2:59 PM EDT | Special Weather Statement | PHI | Hunterdon, Morris, Somerset, Warren | 61 min |
| Sep 4, 3:13 PM EDT | Tornado Warning | PHI | Burlington, Ocean | 32 min |
| Sep 4, 3:40 PM EDT | Areal Flood Advisory | PHI | Hunterdon, Middlesex, Morris, Somerset, Sussex, Warren | 4 hr |
| Sep 4, 4:13 PM EDT | Areal Flood Advisory | PHI | Burlington, Monmouth, Ocean | 54 min |
| Sep 4, 4:37 PM EDT | Areal Flood Advisory | PHI | Burlington, Camden, Gloucester, Salem | 3 hr |
| Sep 4, 6:02 PM EDT | Areal Flood Warning | PHI | Burlington | 16 hr |
| Sep 4, 6:10 PM EDT | Severe Thunderstorm Warning | PHI | Burlington, Camden, Gloucester | 65 min |
| Sep 4, 6:30 PM EDT | Tornado Warning | PHI | Burlington, Camden | 30 min |
| Sep 4, 7:01 PM EDT | Areal Flood Warning | PHI | Burlington, Camden, Gloucester | 55 min |
| Sep 4, 7:06 PM EDT | Areal Flood Advisory | PHI | Hunterdon, Morris, Sussex, Warren | 114 min |
| Sep 4, 7:15 PM EDT | Special Weather Statement | PHI | Mercer | 60 min |
| Sep 4, 7:33 PM EDT | Flash Flood Warning | PHI | Warren | 6 hr |
| Sep 4, 12:13 AM EDT | Areal Flood Advisory | PHI | Chester | 111 min |
| Sep 4, 4:00 AM EDT | Flash Flood Warning | PHI | Bucks, Montgomery, Philadelphia | 84 min |
| Sep 4, 3:11 PM EDT | River Flood Warning | PHI | Delaware | 50 min |
| Sep 4, 3:32 PM EDT | Areal Flood Advisory | PHI | Berks, Carbon, Lehigh, Monroe, Northampton | 4 hr |
| Sep 4, 5:22 PM EDT | Special Weather Statement | PHI | Philadelphia | 53 min |
| Sep 4, 6:34 PM EDT | Special Weather Statement | PHI | Lehigh | 56 min |
Nearby
Areal Flood Advisories in New Jersey, 2012Every areal flood advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.